Announcement

Collapse
No announcement yet.

Dry eyes - Which med?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Kim Schy
    replied
    Katrina & Liz,
    Thank you for the info. I will keep those contact brands on hand for my reference. I wore my glasses for a week and used eye drops daily and I seemed to clear up. Within a week later, my burning and eye irritation came back. I can't wear my contacts again (and they are a brand new pair). I have needed more pain meds this week, so it may very well be a reaction to this. Around in circles I go!

    I appreciate all your tips.

    Lyn

    Leave a comment:


  • liz2
    replied
    Elmiron has not caused me to have dry eyes. I have been on Elmiron since its release in 1996/97. My dry eyes occur because I had my right parotid gland removed 4 years ago. It helps to control saliva and tears. Now I have to use artificial tears and a saliva replacement because of my surgery, not because of my medication.

    Many medications have the potential for causing dry eyes. Hydroxyzine is one of many.
    -----------------------------------------------
    Hope is the thing with feathers
    That perches in the soul,
    And sings the tune without the words,
    And never stops at all. --Emily Dickinson

    Leave a comment:


  • Katrina
    replied
    this was something I saved from 2001 because it gave me some hope about the dry eyes. I believe Elmiron is a big part of my dry eyes but it may be a cobination. Also, I found that my alergies acted up when my IC got worse. It has caused me to have dry eyes and things too. hoped this helps. grouphug


    Topic: Contacts and IC (I found some that work!!!!)
    Kara23
    Veteran User
    Member # 99
    posted July 07, 2001 09:01 PM

    Just thought I'd let those of you know who prefer to wear contacts over glasses,
    that I found a brand of contacts, after trying 6 brands.....I found an eye doctor
    who understood IC and she let me try and try again util I found a pair that would
    work. They are called:

    Acuvue 1 Days by Johnson and Johnson.

    Basically, you wear a new pair of contacts every day and then throw them away.
    No fuss, no mess. I can't tell that I am wearing them where as with all of the
    otherbrands I could only wear them for 10 minutes before they dried out. I only
    have to use the rewetiing drops with these once or twice a day and I can keep
    them in for over 13 hours. So I was able to wear them for my wedding and now I
    can wear them all of the time.


    Just a FYI


    The ONLY contact that I can wear is a brand called ProClear Compatibles by
    BioCompatibles Inc. This type of lens is the first contact developed specifically for
    dry eyes. It is a WONDERFUL product! Proclears are made from a material that helps
    AVOID allergic conguntivitis and itcy, stinging eyes. Another product that will help is
    a nutritional supplement called HYDROEYES manufactured by Science Based Health
    Inc. at 1-888-433-4726 or www.sciencebasedhealth.com. This product is specially
    formulated to deal with vitamin and anti-oxidant deficiencies of dry eye suffers. My
    optomologist recommended the product and it DEFINATELY, DEFINATELY puts more
    water in the eye. This product can be ordered from the number posted above and I
    have had great success with it helping my own dry eyes.

    She

    Leave a comment:


  • vm
    replied
    Oh, I am so glad you don't have that issue to contend with. I had to search a bit b/c I wasn't sure where I had read it either...

    Leave a comment:


  • Kim Schy
    replied
    Kim,
    That message was the reason I stopped taking Bextra 2 months ago. Thanks for sharing it with me because I tried to look it up again, and couldn't find it. My Optometrist did not see any sign of ulcers when I saw him last week. That is why I am leaning toward a dryness problem.

    Lyn

    Leave a comment:


  • vm
    replied
    The reason I asked about Bextra is b/c of this in the summer 2003 ICN newsletter:

    Bextra can cause eye problems
    ICN User Cindy Travis called the ICN to report a serious complication due to the use of Bextra, a medication that is used for arthritis pain. She says:

    "Over the last month I had the feeling that something was in my eye, kind of like sand. I had dismissed it as dry eye. Eventually, I noticed that I had a cloud in my eye that bothered me. By Sunday, June 30th, it was red and burned terribly. When I closed my eye lid I had terrible pain. Eventually, I was diagnosed with a corneal ulcer, also known as Kerititis. These are usually found in people with a severe eye injury or people who where contacts. Since I haven't had an injury or wore contacts, I did some more reseach and found that one of the medications that I was taking "Bextra" lists Kerititis as a side effect. I have contacted the FDA. I encourage all of your readers to please read your medication labelling!"
    I don't post it to scare you - b/c you may absolutely NOT have this. But thought you might want to be aware of it so you can mention it to your opthamologist...

    Leave a comment:


  • Kim Schy
    replied
    Thank you all for the input. I was on Bextra for about 9 months. I stopped taking it 2 months ago because I have read about the possible bad side effects from long term use.

    About 3 months ago, I had a bad episode of dry mouth, with sores in my mouth and tongue. I had a series of blood tests to rule out Sjogren's syndrome. The problem eventually went away, but now I am having a problem with my eyes being so dry.

    I have an appt with an Opth. It does sound like the dryness is tearing my eyes. These meds have helped me tremendously with my IC. But Donna you are right - I treasure my eyesight! I'm getting into the territory of how the help is becoming the problem.

    Like Gilda Radnor always said, "It's always something."

    Lyn

    Leave a comment:


  • redstonebef
    replied
    Lyn40 You should see a Opto. because when mine were doing that, I do not wear contacts, she said my eyes were so dry that it was tearing my eye. I have to use Thera Tears or she may suggest some others, at least 4 times a day. I am still having trouble. It still feels like sand and they tear up a lot and Donna is right that means they are really dry. I thought I just needed to change my prescr. in my glasses but she really chewed me out. I guess after the holidays I will go back because she said she may have to do something to my tear ducts. What test do you do for Sjorgren's? I feel like that may be what I have. Hugs

    redstonebef

    Leave a comment:


  • ICNDonna
    replied
    Have you discussed this with your primary care physician? It could be a medication reaction, but you do need to find out what's causing your problem.

    The only thing that helps me when my eyes get watery is artificial tears. On the advice of my ophthalmologist, I avoid using any of the eye drops that have ingredients that are supposed to ease inflammation.

    If you don't find an answer by talking with your primary care doc, I encourage you to see an ophthalmologist for help. We're only issued one set of eyes --- it extremely important that we protect them.

    Warm healing thoughts,
    Donna

    Leave a comment:


  • vm
    replied
    That can be a side effect of the hydroxyzine - did you just start it? Could it be an infection???

    Also, you aren't on Bextra are you? That caused similar problems for another poster.

    Leave a comment:


  • Lyn40
    started a topic Dry eyes - Which med?

    Dry eyes - Which med?

    For the last several months, I have felt like I have grit/sand under my eyelids. I have continued to wear my contacts, until just recently. This last week, my eyes hurt just to blink (even when I wear my glasses). I just want to keep them closed. And although I tear a lot, they still feel dry.

    My Optomotrist does not see anything under my eyelids. He said it could very well be from my medications. I am on ELMIRON, HYDROXYZINE and ELAVIL. Does anyone have a clue as to which of the 3 could be the worst culprit? I realize it could be a combination, as dry eyes are a side effect from all of them. Before I see an Opthamologist, I would like to try to work this out on my own. Eye drops irritate my eyes and have not helped. I would give anything to wear my contacts again.

    I tested negative for Sjogren's a few months ago.

    Thanks for any advice. You have all been a tremendous help in so many ways.

    Lyn
Working...
X